Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 118, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 23, 2011, 7:37 AM CDT for Montgomery County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2011, 7:37 AM CDT (12:37 UTC)
- Expired
- May 23, 2011, 8:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 110 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 6:08 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 0.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1801 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
602
WUUS53 KICT 231237
SVRICT
KSC125-231330-
/O.NEW.KICT.SV.W.0118.110523T1237Z-110523T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
737 AM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
* UNTIL 830 AM CDT
* AT 736 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DEARING...OR 7 MILES WEST OF COFFEYVILLE...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...COFFEYVILLE...CHERRYVALE...DEARING...LIBERTY...
SYCAMORE AND COFFEYVILLE ARPT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3706 9597 3730 9596 3739 9567 3739 9552
3700 9553 3699 9579 3699 9596
TIME...MOT...LOC 1237Z 268DEG 31KT 3707 9574
WIND...HAIL 60MPH 1.00IN
$$
JAKUB2 follow-up statements
968
WWUS53 KICT 231259
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 AM CDT MON MAY 23 2011
KSC125-231330-
/O.CON.KICT.SV.W.0118.000000T0000Z-110523T1330Z/
MONTGOMERY KS-
759 AM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MONTGOMERY COUNTY UNTIL 830 AM CDT...
AT 754 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM INDEPENDENCE TO DEARING...MOVING
EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...CHERRYVALE...LIBERTY AND COFFEYVILLE ARPT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3735 9581 3739 9568 3739 9553 3738 9552
3700 9553 3700 9583
TIME...MOT...LOC 1259Z 267DEG 32KT 3730 9564 3701 9567
WIND...HAIL 60MPH 1.00IN
$$
KETCHAM788
WWUS53 KICT 231321
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
821 AM CDT MON MAY 23 2011
KSC125-231331-
/O.EXP.KICT.SV.W.0118.000000T0000Z-110523T1330Z/
MONTGOMERY KS-
821 AM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MONTGOMERY COUNTY WILL
EXPIRE AT 830 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3735 9581 3739 9568 3739 9553 3738 9552
3700 9553 3700 9583
TIME...MOT...LOC 1321Z 267DEG 32KT 3731 9539 3702 9543
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:55 AM CDT, 42 minutes earlier.
Area forecast discussion, May 23, 6:55 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 655 AM CDT MON MAY 23 2011 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A RATHER COMPLICATED AVIATION FORECAST WITH MORNING CONVECTION IN SOUTHEAST KANSAS AND THEN ANOTHER CHANCE OF STORMS THIS AFTERNOON ACROSS SRN KS. COMPLEX OF STORMS CONTINUES TO DEVELOP OVER SOUTHEAST KANSAS AT THIS TIME...WITH THIS CLUSTER OF STORMS EXPECTED TO AFFECT THE KCNU TAF SITE FOR THE MORNING HOURS. SO WILL GO WITH A TEMPO GROUP OF TSRA FOR THIS CHANCE WITH MVFR CEILINGS AND VSBY POSSIBLE AS THE CONVECTION MOVES THROUGH. COULD SEE THIS CONVECTION LAST UNTIL AT LEAST 18Z. NEXT CONCERN WILL BE A CHANCE OF TSRA THIS AFTERNOON ACROSS SOUTHERN KS...NEAR A STATIONARY FRONTAL BOUNDARY EXPECTED TO REMAIN SITUATED ACROSS THIS AREA. WILL GO WITH A VCTS FOR THE KICT AND KCNU TAF SITES BY AROUND 00Z/TUE...AS STORMS THAT DO DEVELOP WILL GENERALLY MOVE EAST-NORTHEAST WITH MVFR CEILING/VSBYS IN AND NEAR ANY TSRA THAT DEVELOPS. FINAL CONCERN WILL BE RAPID INCREASE IN LOW LEVEL MOISTURE AGAIN LATE TONIGHT INTO EARLY TUE AS SOUTHERLY WINDS RETURN TO THE AREA. FEEL CONFIDENT ENOUGH IN THIS OCCURRING TO PLACE A POSSIBLE IFR CEILING AFTER 09Z/TUE FOR KICT AND KHUT TAFS. KETCHAM && .PREV DISCUSSION... /ISSUED 354 AM CDT MON MAY 23 2011/ DISCUSSION... FORECAST CONCERNS WILL BE MORNING STORM CHANCES...THEN CONTINUED CHANCES OF STORMS AND POSSIBLE SEVERE STORMS THIS AFTERNOON AND AGAIN ON TUE AFTERNOON. TODAY: MID LEVEL ACCAS CLOUD DECK CONTINUES TO INCREASE ACROSS MOST OF SOUTHERN INTO CENTRAL KS AT THIS TIME AS MOISTURE TRANSPORT AND LOW LEVEL JET QUICKLY PUSHES HIGHER LOW LEVEL MOISTURE INTO SRN KS EARLY THIS MORNING. ISENTROPIC LIFT IS EXPECTED TO INCREASE ACROSS SRN AND SOUTHEASTERN KS LATER THIS MORNING...AS AN UNSTABLE AIRMASS INCREASES AS WELL...FOR A CHANCE OF SHOWERS AND THUNDERSTORMS. BEST CHANCE OF STORMS APPEARS TO BE OVER THE FLINT HILLS AND SOUTHERN KS....WITH THIS CONVECTION INCREASING IN COVERAGE AS THE MORNING HOURS CONTINUE...AND CONGEALS INTO A COMPLEX OF STORMS OVER SOUTHEAST KS. NOT SURE HOW THE AFTERNOON STORM CHANCES WILL PLAY OUT...AS MORNING CONVECTION CHANCES WILL WORK OVER THE ATMOSPHERE POSSIBLY KEEPING MOST ERN KS...IN AN AREA SUBSIDENCE...BUT ALSO PRODUCING CONVECTIVE OUTFLOW BOUNDARIES. WHERE THESE BOUNDARIES SET UP WILL BE KEY TO SEVERE POTENTIAL THIS AFTERNOON/EVENING. CURRENT THINKING SUGGESTS THAT MOST OF SOUTH CENTRAL KS WILL RECOVER IN TIME FOR ANOTHER CHANCE OF SEVERE WEATHER ALONG THE KS/OK BORDER AS BULK SHEAR INCREASES AHEAD OF THE NEXT SHORTWAVE. BULK SHEAR/DIRECTIONAL SHEAR AND AN UNSTABLE AIRMASS IN PLACE ALONG THE KS/OK BORDER WILL SET THE STAGE FOR ANOTHER CHANCE OF SUPERCELL THUNDERSTORMS WITH LARGE HAIL. CANNOT RULE OUT A TORNADO OR TWO AS WELL. BUT TORNADO THREAT WILL BE HIGHLY CONDITIONAL ON PLACEMENT OF CONVECTIVE OUTFLOW BOUNDARIES...FROM THE MORNING CONVECTION...AND BACKING SFC WINDS IN AN NEAR THE BOUNDARIES. TONIGHT: WILL HAVE TO KEEP AN EYE ON THE MID LEVEL BAROCLINC ZONE ACROSS SRN KS AS WELL TONIGHT. AS ANOTHER ROUND OF ELEVATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS SRN KS TONIGHT. NOT AS CONFIDENT ABOUT THIS ROUND OF CONVECTION...AS EARLY EVENING CONVECTION MAY WORK THIS AREA OVER PRETTY GOOD. TUES: SOME MODEL DIFFERENCES IN THE WIND FIELDS FOR TUESDAY BETWEEN THE GFS AND NAM/WRF...BUT BOTH MODELS SHOW A STRONG MID LEVEL SHORTWAVE PUSHING INTO THE PLAINS FOR TUE AFTN. SFC DIFFERENCES WILL MAINLY AFFECT THE PLACEMENT OF THE BEST SEVERE WEATHER CHANCE ON THIS DAY...AS UNSTABLE AIRMASS WILL BE IN PLACE...AS 0-8KM SHEAR INCREASES TO 60-80KTS BY TUE AFTERNOON. FOCUS OF CONVECTIVE DEVELOPMENT WILL BE ALONG A DRYLINE EXPECTED TO SHARPEN ACROSS WRN SECTIONS OF THE COUNTY WARNING AREA...AS THE MAIN SFC LOW DEEPENS OVER SW KS AND LIFTS TO THE NORTHEAST. ALL SIGNS ARE BEGINNING TO COME TOGETHER FOR AN OUTBREAK OF SEVERE WEATHER FOR THE AREA FOR TUE EVENING. FORECAST SOUNDINGS SUGGEST AREA WILL BE CAPPED FOR A GOOD PORTION OF THE DAYTIME HOURS...BUT THE SIGNIFICANT SHORTWAVE WILL WEAKEN THIS CAP ENOUGH FOR WIDESPREAD SUPERCELL DEVELOPMENT TUE EVENING. WILL HAVE TO KEEP AN EYE ON THIS...AS 0-8KM SHEAR AND DIRECTIONAL SHEAR SUGGESTS A CHANCE FOR LONG TRACK SUPERCELLS AND POSSIBLE TORNADOES. STAY TUNED. WED: THIS SHORTWAVE WILL DEEPEN THE UPPER LOW OVER NORTHEAST PORTIONS OF KS FOR LATE TUE INTO WED. THIS LOW WILL SLOWLY SPIN ACROSS THE ERN HALF OF KS ON WED...WITH THE BACKSIDE OF THIS SYSTEM ROTATING ACROSS THE FORECAST AREA FOR WED. COLD CORE NATURE TO THIS SYSTEM AND PLENTY OF REMNANT LOW LEVEL MOISTURE WILL BE AROUND FOR A CHANCE OF DIURNALLY DRIVEN SHOWERS AND POSSIBLE STORMS FOR WED AFTERNOON AS LAPSE RATES STEEPEN UNDER THE UPPER LOW. THU-FRI: SUBSIDENCE AND RIDGING LOOKS TO MOVE ACROSS THE AREA FOR THE END OF THE WEEK...WITH A COUPLE OF NICE DAYS ON TAP FOR THU/FRI...WITH LIGHT WINDS AND SEASONAL TEMPS. GFS AND ECMWF SHOW A WEAK IMPULSE MOVING ACROSS THE NRN PLAINS...BUT ANY PRECIP WITH THIS SYSTEM WILL STAY TO THE NORTH OF THE REGION. REST OF THE HOLIDAY WEEKEND: SOME UNCERTAINTY ON HOW THE REST OF THE WEEKEND WILL PLAY OUT... AS MEDIUM RANGE MODELS NOW SHOWING A WARMER PATTERN FOR THE WEEKEND THAN PREVIOUSLY THOUGHT. PREVIOUS RUNS SHOWED MOST OF THE AREA UNDER THE INFLUENCE OF NW FLOW...BUT CURRENT GFS AND ECMWF NOW SHOWING MORE ZONAL TO SW FLOW...WHICH WOULD SUGGEST WARMER THAN NORMAL TEMPS FOR THE WEEKEND...WITH WARM AIR ALOFT KEEPING ANY PRECIP CHANCES NEAR NIL. KETCHAM AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION FORECAST CONCERN CONTINUES TO BE THE CHANCES FOR CONVECTION OVERNIGHT AND EARLY MONDAY MORNING. CURRENT GUIDANCE CONTINUES TO SUPPORT THE DEVELOPMENT OF CONVECTION OVERNIGHT NEAR THE OKLAHOMA/KANSAS BORDER...NEAR AND WEST OF I-35. THE 04Z PROFILER AT LAMONT IS ALREADY SHOWING 850MB FLOW BACKING AROUND TO THE SOUTH. THE LOW LEVEL JET IS EXPECTED TO INTENSIFY AND THE CONVERGENCE WITH THIS MOISTURE AND NEAR THE MEANDERING STATIONARY FRONT WILL BE A FOCUS FOR DEVELOPMENT. EXPECT THESE THUNDERSTORMS TO MOVE EAST-NORTHEAST TO SOUTHEASTERN KANSAS. HAVE INCLUDED TSRA AFTER 12Z AT KICT...BUT AT THAT LOCATION ONLY. HAVE INCLUDED VCTS AND CB INTO TAFS FOR OTHER LOCATIONS EXCEPT KRSL AND KSLN. MVFR CEILINGS AND VISIBILITIES ARE POSSIBLE WITH THE THUNDERSTORMS...AND HAVE TRENDED AS SUCH IN THE TERMINALS THAT HAVE VCTS AND CB INCLUDED. ANOTHER ROUND OF CONVECTION IS POSSIBLE MONDAY AFTERNOON AND EVENING. HOWEVER...CONFIDENCE IS NOT HIGH ON LOCATION AND DEVELOPMENT POTENTIAL...DUE TO THUNDERSTORMS IN THE MORNING HOURS...AND HAVE LEFT IT OUT OF THE TAFS AT THIS TIME. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 83 64 82 61 / 70 60 40 50 HUTCHINSON 80 63 81 59 / 50 60 40 60 NEWTON 79 64 81 60 / 60 60 40 60 ELDORADO 78 65 82 61 / 70 60 40 60 WINFIELD-KWLD 85 66 82 62 / 80 70 40 40 RUSSELL 78 60 77 57 / 20 50 40 70 GREAT BEND 79 61 78 57 / 30 50 50 60 SALINA 79 62 80 59 / 30 50 40 70 MCPHERSON 79 63 80 59 / 50 50 40 70 COFFEYVILLE 78 68 82 65 / 90 70 40 60 CHANUTE 76 66 82 64 / 70 70 40 60 IOLA 77 65 82 63 / 70 60 40 70 PARSONS-KPPF 77 67 82 65 / 80 70 40 60 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 23, 5:41 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 541 AM CDT MON MAY 23 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 541 AM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS AND BECOME MORE NUMEROUS AS THE MORNING PROGRESSES. LARGE HAIL AND TORRENTIAL RAINS ARE THE PRIMARY THREATS FROM THIS ACTIVITY. SEVERE THUNDERSTORMS CAPABLE OF GOLF BALL SIZED HAIL, DAMAGING WINDS AND A TORNADO OR TWO ARE LIKELY OVER SOUTH CENTRAL AND SOUTHEAST KANSAS WITH STRONG THUNDERSTORMS LIKELY OVER CENTRAL KANSAS THIS AFTERNOON INTO THIS EVENING. SOME MINOR FLOODING OF SMALL STREAMS AND RIVERS WILL CONTINUE IN PARTS OF LINCOLN COUNTY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS ARE BECOMING MORE LIKELY TUESDAY AND TUESDAY NIGHT ACROSS THE AREA WITH GOLF BALL SIZED HAIL DAMAGING WINDS TO 60 TO 70 MPH AND EVEN A FEW STRONG TORNADOES. IF A TORNADO DEVELOPS...IF COULD BE A STRONG LONG TRACK TORNADO. ADDITIONAL THUNDERSTORM CHANCES WILL EXIST FOR WEDNESDAY WITH A FEW STRONG THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE MONDAY AFTERNOON...ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
In the hours before
Local storm report, May 23, 7:14 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
714 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM TSTM WND GST COFFEYVILLE AIRPORT 37.10N 95.57W
05/23/2011 M62.00 MPH MONTGOMERY KS ASOS
&&
VJPLocal storm report, May 23, 7:18 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
718 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HAIL CHAUTAUQUA 37.02N 96.18W
05/23/2011 E0.75 INCH CHAUTAUQUA KS CO-OP OBSERVER
&&
ELDERLocal storm report, May 23, 7:26 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM TSTM WND GST PARSONS 37.34N 95.27W
05/23/2011 E60 MPH LABETTE KS PUBLIC
&&
ELDERLocal storm report, May 23, 7:29 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
729 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HAIL PARSONS 37.34N 95.27W
05/23/2011 E0.88 INCH LABETTE KS PUBLIC
&&
ELDERLocal storm report, May 23, 7:32 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
732 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HAIL CANEY 37.01N 95.93W
05/23/2011 E1.00 INCH MONTGOMERY KS AMATEUR RADIO
&&
ELDERLocal storm report, May 23, 7:35 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
735 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM HAIL 3 N EDNA 37.10N 95.36W
05/23/2011 E0.88 INCH LABETTE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME AND NICKEL SIZED HAIL.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 5:33 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 57 min |
| May 23, 5:53 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 67 min |
| May 23, 6:26 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 44 min |
| May 23, 6:50 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 55 min |
| May 23, 6:52 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho | 53 min |
| May 23, 7:12 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 63 min |
| May 23, 7:49 AM CDT | Areal Flood Warning | ICT | Montgomery | 5 hr |
| May 23, 7:59 AM CDT | Areal Flood Warning | ICT | Labette | 6 hr |
| May 23, 2:31 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 44 min |
| May 23, 3:18 PM CDT | Areal Flood Warning | ICT | Labette | 22 hr |
| May 23, 4:06 PM CDT | Severe Thunderstorm Warning | ICT | Labette | 9 min |
| May 23, 4:21 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 39 min |
| May 23, 5:06 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 22 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.